TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Self Harm If you or someone you know is struggling with self harm and needs advice or alternatives, we're here to help.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Temperance Offline
I'm so done with it all...
Junior TeenHelper
****
 
Temperance's Avatar
 
Name: Jess :)
Age: 29
Gender: Female
Location: hiding away from the rest of the world

Posts: 225
Blog Entries: 1
Join Date: February 21st 2013

Question So confused. - September 23rd 2015, 04:19 PM

So like I've posted in another forum, I've been getting a lot of migraines lately and we've been trying to find a preventative medication to get them under control. I started taking one on Friday and there was like an almost overnight change in my personality that other people were starting to notice, it wasn't until Sunday that I realized something wasn't quite right myself. I didn't even really realize I was clawing at my arm until I saw blood from one of the scratches. I was doing so well with it too. Up until this week it's been well over a year since I'd last cut. Monday morning I felt so depressed I didn't even see the point in getting out of bed to go to work. I called the Drs office several times but count get through so I went down to the health clinic there as the nurse practitioner in the building is the one that's been treating me for the headaches. And I told her that I didn't think I was tolerating the meds very well. Went back in on Tuesday and told her everything, including about the cuts which is a huge thing for me because I've never admitted that to a medical professional before. She tried to offer up some alternatives to cutting for the stress, and she gave me some info about seeking counselling, but I'm too nervous to act on that because I honestly am not sure if this is going to happen again now that I've been taken off of that medication. I'm just really confused by all of this especially by my sudden relapse after over a year.


~We're all misfits living in a world on fire~


Butterfly, don't fly away on me yet



   
  (#2 (permalink)) Old
Hypothesis. Offline
Not significant.

TeenHelp Veteran
*************
 
Hypothesis.'s Avatar
 
Name: Dez
Age: 23
Gender: They/them.
Location: Connecticut, USA

Posts: 19,311
Blog Entries: 139
Join Date: November 16th 2010

Re: So confused. - September 24th 2015, 12:30 PM

It is really awesome that you have opened up to the nurse practitioner there about the side effects you were having. It is definitely possible that the medication caused some of your mood swings, especially if other people also started to notice.

In the meantime, I think I would keep watch of your feelings and also ask your loved ones to as well. Let them know that you went off the medication now and you want to make sure that your personality is starting to return to normal. Sometimes loved ones notice things that you don't, after all.

Also make note of your moods, maybe by keeping a journal documenting them, and if you think it would help you can compare this to how you felt before and during the medication to see if you are noticing your moods returning to normal.

That way, you will know if you start to feel low again now that you are not on the medication. If you continue to feel low or get self harm urges now that you've been taken off I would honestly seek the counseling so you don't get to a dark point again, because you've been doing so well.

I'd just consider this a temporary setback, maybe caused by the medication. It shouldn't ruin all your progress, but it is something to watch to make sure it was only caused by the medication! I bet you can pick up where you left off and keep right on going.


   
  (#3 (permalink)) Old
Temperance Offline
I'm so done with it all...
Junior TeenHelper
****
 
Temperance's Avatar
 
Name: Jess :)
Age: 29
Gender: Female
Location: hiding away from the rest of the world

Posts: 225
Blog Entries: 1
Join Date: February 21st 2013

Re: So confused. - September 26th 2015, 03:32 PM

I opened up to my fiancé about the cuts and he's not exactly happy with me at he moment.


~We're all misfits living in a world on fire~


Butterfly, don't fly away on me yet



   
Closed Thread

Bookmarks

Tags
confused, confused. medical

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.